Hail, Kay
- When
- June 25, 4:17 PM CST
- Where
- Kay County, 1.68 mi ESE of (Pnc)ponca City Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.725, -97.070
MPing report.
An upper trough across the central CONUS instigated numerous clusters of convection across the Southern Plains. One of these clusters contained supercell storm structures as it moved from Kay and Noble Counties into portions of central Oklahoma during the evening of the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper trough across the central CONUS instigated numerous clusters of convection across the Southern Plains. One of these clusters contained supercell storm structures as it moved from Kay and Noble Counties into portions of central Oklahoma during the evening of the 25th. Large to very large hail and significant damaging wind gusts were observed along the path of this storm cluster, including across northern/central portions of the Oklahoma City Metropolitan area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 25, 1:29 PM CST, 2 hours 48 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
229 PM CDT Tue Jun 25 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Wednesday)
Issued at 226 PM CDT Tue Jun 25 2024
Scattered thunderstorms are possible this evening across the
northern half of Oklahoma. A few stronger storms could produce
damaging wind gusts, as downdraft CAPE will be over 1400 J/kg.
Storm intensity will weaken into the evening, and should be out of
the area by midnight or shortly after. A weak frontal boundary
will move in beginning early tomorrow morning, and will continue
through the area during the afternoon. This boundary is expected
to stall south and east of I-44, where severe storms along the
boundary are possible. Thermodynamic profiles tomorrow afternoon
will support large hail and damaging winds with any stronger storm
that develops. Head headlines will also continue tomorrow
afternoon across the whole area. An excessive heat warning will be
in effect starting at 11 am until 9 pm as there is increased
confidence in heat indices over 110 F for southern and
southwestern Oklahoma and western north Texas. A heat advisory is
also in effect for for the rest of the area during the same
timeframe.
Bunker
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 226 PM CDT Tue Jun 25 2024
Heat headlines will likely be needed through the remainder of the
week and into the weekend. There may be some brief relief of the
heat during the latter portions of the weekend, but temperatures
will quickly bounce back up to upper 90s and low 100s. Daily low
chances of thunderstorms are possible through the weekend, mainly
across the northern half of the area. Looking ahead to next week,
there is no signal for longer duration relief from the heat that
we have been getting recently as we will be sitting under a mid-
level ridge.
Bunker
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Tue Jun 25 2024
A thin band of mid-level clouds across southern Kansas
and northern Oklahoma should continue to thin and
move southeast this afternoon. Isolated showers
may continue to form, but thunderstorms appear
unlikely through mid afternoon.
CAMs favor widely scattered storms develop near northwest
Oklahoma (WWR) late this morning. Storms that form are
expected to move southeast and will have the potential to
produce damaging winds. It's possible that a storm or two
may also impact CSM.
A surface boundary will move into northern Oklahoma early
Wednesday. This will produce a wind to at least PNC/WWR.
Otherwise, VFR conditions will prevail with the exception of
maybe MVFR visibilities in thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 101 76 98 / 20 10 10 10
Hobart OK 77 104 77 102 / 20 10 10 0
Wichita Falls TX 79 104 77 103 / 10 0 0 0
Gage OK 70 100 73 100 / 30 10 20 10
Ponca City OK 74 98 71 93 / 30 0 20 10
Durant OK 78 100 76 98 / 10 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ004>048-050>052.
Heat Advisory from 11 AM to 9 PM CDT Wednesday for OKZ004>032.
Excessive Heat Warning from 11 AM to 9 PM CDT Wednesday for
OKZ033>048-050>052.
TX...Heat Advisory until 9 PM CDT this evening for TXZ083>090.
Excessive Heat Warning from 11 AM to 9 PM CDT Wednesday for
TXZ083>090.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...06Hazardous Weather Outlook National Weather Service Norman OK 243 PM CDT Tue Jun 25 2024 OKZ004>048-050>052-TXZ083>090-261945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 243 PM CDT Tue Jun 25 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heat... The combination of heat and humidity will lead to heat index values of 105 to 110 degrees. A Heat Advisory is in effect until 9 PM. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There is a chance of thunderstorms late this afternoon into tonight, mainly across northern into central Oklahoma. The most intense thunderstorms could become strong to severe with a threat for damaging wind gusts through the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Heat index values on Wednesday will be over 105 degrees for most of the area, and over 110 degrees across the southern third of the area. The combination of heat and humidity will lead to heat index values of 105 to 110 degrees across most areas into next weekend. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There is a low chance of thunderstorms across east central into southeast Oklahoma Wednesday afternoon. The most intense thunderstorms could become strong to severe with a threat for damaging wind gusts through Wednesday evening. There are additional low chances for thunderstorms across parts of northern Oklahoma Thursday and Friday. There are higher chances of thunderstorms during the upcoming weekend, especially across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Special Weather Statement
National Weather Service Norman OK
507 PM CDT Tue Jun 25 2024
OKZ008-013-252230-
Kay OK-Noble OK-
507 PM CDT Tue Jun 25 2024
...A strong thunderstorm will impact portions of southeastern Kay and
northeastern Noble Counties through 530 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ponca City, moving southeast at 20 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponca City and southwestern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3674 9690 3668 9693 3670 9704 3668 9706
3660 9704 3659 9706 3658 9700 3660 9691
3657 9689 3656 9689 3656 9690 3655 9690
3653 9699 3651 9701 3661 9722 3679 9713
TIME...MOT...LOC 2207Z 293DEG 19KT 3668 9709
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BunkerThe Vance AFB radar (KVNX), 94 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
40 thunderstorm wind, 28 hail. Local standard time, as filed.
MPing report.
MPing report.
MPing report.
Tree branches blown down.
Social media image with ruler measurement. Report relayed through broadcast media. Time is radar estimated.
Social media image showing a portion of the metal roof of a barn blown off. Location is approximate. Time is radar estimated.
Powerlines blown down along U.S. Highway 177. Report relayed by emergency management. Time is radar estimated.
Social media video. Estimated wind gust.
Relayed image showing an exterior wall of a large-span building collapsed due to thunderstorm wind. Time is radar estimated.
Personal weather station measurement.
MPing report.
Social media image. Additional image/confirmation of siding and window damage to at least one house due to wind-driven hailfall. Time is radar estimated.
Multiple confirmations/images of thunderstorm wind damage in and around the community of Perry. This included multiple trees uprooted and at least one outbuilding destroyed. Time is radar estimated.
A large barn incurred significant thunderstorm wind damage. Numerous trees also blown down in the vicinity. Time is radar estimated.
Stillwater Regional Airport (KSWO) observation.
Marshall (MRSH) Mesonet observation.
Marshall (MRSH) Mesonet observation.
Marshall (MRSH) Mesonet observation.
Location is approximate.
Report relayed by emergency management.
Social media image showing multiple large tree branches blown down. Time is radar estimated.
Power poles blown down along State Highway 74C near the community of Cresent. Time is radar estimated.
Relayed image showing a detached metal garage destroyed. Time is radar estimated.
Relayed images showing large tree limbs blown down in the Twin Lakes community. Time is radar estimated.
Social media image showing a large tree uprooted. Time is radar estimated.
Multiple power poles blown down. Time is radar estimated.
MPing report. Based on radar evidence, hailfall likely occurred prior (2045-2050 LST) to report time.
Guthrie Municipal Airport (KGOK) observation.
MPing report.
Social media image showing multiple power poles snapped, blocking portions of Sorghum Mill Road. Time is radar estimated.
A large tree blown down near the intersection of State Highway 74 and Coffee Creek Road. Relayed by emergency management. Time is radar estimated.
Social media image showing a tree blown down. Time is radar estimated.
MPing report.
Three power poles blown down near the intersection of U.S. Route 66 and North Hiwassee Road.
Social media image showing multiple power poles snapped and traffic lights damaged. Time is radar estimated.
Social media image showing at least one power pole snapped. Time is radar estimated.
MPing report.
Significant damage to the roof of a multiple story office building due to thunderstorm wind. This included a large section of roof covering and decking blown off. Time is radar estimated.
Tree blown down, blocking portions of the roadway, near the intersection of Douglas Boulevard and Northeast 108th Street. Time is radar estimated.
Tree blown down onto a house. Time is radar estimated.
Powerline blown down. Time is radar estimated.
Social media images showing multiple power poles blown down near the intersection of Air Depot Boulevard and Reno Avenue. Time is radar estimated.
Tinker Air Force Base (KTIK) observation.
Powerline blown down. Time is radar estimated.
Significant damage to the roof of a Braum's Ice Cream and Dairy Store due to thunderstorm wind. This included a large section of roof covering and decking blown off. Time is radar estimated.
Social media image showing the exterior wall of a strip mall collapsed due to thunderstorm wind. Time is radar estimated.
Tinker Air Force Base (KTIK) observation.
Tinker Air Force Base (KTIK) observation.
Social media image showing a large tree uprooted. Time is radar estimated.
Social media image showing a large tree limb blown down. Time is radar estimated.
MPing report.
MPing report. Additional social media confirmation.
MPing report.
Multiple camper trailers blown over. Time is radar estimated.
Social media image with ruler measurement. Time is radar estimated.
Time is radar estimated.
MPing report.
Social media image. Time is radar estimated.
MPing report.
MPing report.
MPing report.
MPing report.
MPing report.
MPing report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1193889, 1193891, 1193898, 1193899, 1193901, 1193902, 1194638, 1193960, 1193982, 1193983, 1193978, 1222703, 1193996, 1194312, 1194023, 1194024, 1194040, 1194090, 1194091, 1194092, 1194093, 1194097, 1194103, 1194301, 1194647, 1194105, 1194299, 1194106, 1194645, 1194304, 1194108, 1194109, 1194110, 1194625, 1194282, 1194104, 1194111, 1194113, 1194277, 1194278, and more.